Alert archive / Colorado / Special Weather Statements in 2019
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Jul 24, 2019, 4:21 PM MDT for Teller County, Colorado. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2019, 4:21 PM MDT (22:21 UTC)
- Expired
- Jul 24, 2019, 4:45 PM MDT
- In force
- 24 min
- Issued by
- NWS Pueblo, CO
County Teller County, CO
The radar
The Pueblo radar (KPUX), 100 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.4 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2342 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
273
WWUS85 KPUB 242221
SPSPUB
Special Weather Statement
National Weather Service Pueblo CO
421 PM MDT Wed Jul 24 2019
COZ076-081>083-242245-
Canon City Vicinity/Eastern Fremont County CO-
Pikes Peak above 11000 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-Northwestern Fremont County Above 8500Ft CO-
421 PM MDT Wed Jul 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FREMONT AND
SOUTHWESTERN TELLER COUNTIES UNTIL 445 PM MDT...
At 420 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Cripple Creek, or 25 miles west of Colorado
Springs, moving southeast at 10 mph.
Heavy rain, penny size hail and wind gusts up to 50 mph will be
possible with this storm.
Locations impacted include...
Cripple Creek and Victor.
LAT...LON 3889 10531 3878 10504 3860 10522 3871 10533
3887 10533
TIME...MOT...LOC 2220Z 310DEG 6KT 3880 10530
$$
mwWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jul 24, 3:30 PM MDT, 51 minutes earlier.
Area forecast discussion, Jul 24, 3:30 PM MDT, 51 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 330 PM MDT Wed Jul 24 2019 .SHORT TERM...(This evening through Thursday) Issued at 241 PM MDT Wed Jul 24 2019 Scattered convection again developing over the mountains this afternoon as upper level high pressure remains centered near the 4 corners. Main threat into the evening will be locally heavy rainfall, with flash flooding possible over area burn scars as storms will be very slow moving. Only a slight chance for storms along I-25 as activity remains mainly across the mountains, although HRRR hints at some weak cells forming along the Palmer Divide then drifting south toward Colorado Springs after 00z. On Thursday, upper high sinks south into NM, with steering currents becoming weak wly across srn CO by late afternoon. This pattern should be more favorable for convection to move off the mountains and into the I-25 corridor and adjacent plains than has been the case over the past few days. Weak front/trough will also sink south through the plains early Thu, with low level winds turning e-ne over most of the eastern mountains and southeast plains behind the boundary by late in the day. Moisture and instability will remain plentiful across the region, and with weak upper energy rotating around the high, should be at least some minor upward motion to aide in convective development. Overall, parameters look favorable for fairly widespread convection across the mountains and I-25 corridor, with enough potential for heavy rainfall to warrant the issuance of a flash flood watch for eastern mountains burn scars beginning noon on Thu. Severe threat looks rather low given weak shear, though with boundary in the area and CAPE running over 1000 J/KG, some brief mainly pulse severe storms may be possible. .LONG TERM...(Thursday night through Wednesday) Issued at 241 PM MDT Wed Jul 24 2019 Models continue to be in good agreement through the extended period with ensemble spreads improving over the past couple of cycles. This leads to increased forecast confidence through the extended period. Thursday into Friday...expect ongoing showers and thunderstorms across the region on Thursday as an upper disturbance passes over north central Colorado and into the Eastern Plains overnight. Locally heavy rainfall and flash flooding are all possible with stronger storms, especially on area burn scars. As storms shift east across the Plains, gusty outflow winds to near 45 mph and small hail will also be possible. As we head into Friday morning, models in good agreement with activity dissipating and shifting south and east of the area. On Friday, the upper level high is forecast to retrograde into southern California. This will limit shower and thunderstorm activity to mainly the Continental Divide, with the best coverage over the San Juan and southern Sangre de Cristo ranges. Lack of flow aloft should help keep movement limited to drifting southward. If one of the stronger storms happens to move over a burn scar, flash flooding may be possible. As for the Plains, they will likely remain dry Friday evening and overnight. Saturday and Sunday...as the upper high moves into Southern California, flow aloft will transition northwesterly. An upper shortwave trough is forecast to moves east out of the Northern Rockies on Saturday and into the Plains on Sunday. Expect an increase in shower and thunderstorm coverage on Saturday afternoon, especially over the mountains. Storms will likely move off to the southeast and into the I-25 corridor before dissipating overnight. A cold front is forecast to drop south late Saturday night into Sunday morning with increased low level moisture and low level upslope flow from the northeast behind the front. Given the increase in moisture and upslope flow, prolonged periods of locally moderate to heavy rainfall will be possible, especially over the Eastern Mountains. This may also lead to much elevated flash flood potential Sunday afternoon and evening on area burn scars. This will need to be monitored closely. Storms are forecast to shift east and dissipate during the evening hours. Monday through Wednesday...the high pressure is forecast to move back east into the Four Corners region early next week. Models have come in drier for Monday and Tuesday and heights rise and drier air works into the area. There will likely be an uptick on Tuesday over the mountains with isolated to scattered showers and thunderstorms. Temperatures will also climb Monday and Tuesday with mid to upper 90s across the lower elevations. By Wednesday, energy will work its way north under the ridge and bring another period of increased shower and thunderstorm coverage into the middle of the work week. Mozley && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 241 PM MDT Wed Jul 24 2019 VFR conditions expected at all taf sites the next 24 hrs. Thunderstorms over the mountains this afternoon will drift toward lower elevations this evening, and will keep a VCTS at KALS and KCOS 22z-03z where some weakening convection is possible. Storms diminish after sunset, with clearing skies overnight. Weak cold front and increased moisture will lead to more widespread thunderstorm activity on Thursday, with storms impacting all terminals during the afternoon and evening. && .PUB WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch from Thursday afternoon through Thursday evening for COZ072>075-079-080-087. && SHORT TERM...PETERSEN LONG TERM...MOZLEY AVIATION...PETERSEN
Hazardous weather outlook, Jul 24, 12:22 PM MDT, 3 hours 59 minutes before
Hazardous Weather Outlook...CORRECTED National Weather Service Pueblo CO 1222 PM MDT Wed Jul 24 2019 COZ058>089-093>099-251745- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1222 PM MDT Wed Jul 24 2019 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Afternoon thunderstorms will develop over the mountains, with isolated thunderstorms over the I-25 corridor late in the day. The main storm threat today will be locally heavy rainfall, which may cause flash flooding over the Spring, Junkins, and Hayden Pass burn scars. A few of the stronger storms may also produce small hail, frequent lightning and gusty winds to 45 mph. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Afternoon and evening thunderstorms will develop over the mountains each day, with thunderstorms spreading into the adjacent plains at times during the late afternoon and evening. The most active days for thunderstorms will be Thursday and Sunday, especially for the southeast mountains and plains. Thunderstorms will be capable of producing locally heavy rain, dangerous cloud to ground lightning, small hail, and gusty outflow winds each day. Any heavy rainfall which falls on burn scars could cause localized flash flooding. The risk for flash flooding will be greatest on Thursday and Sunday when easterly upslope flow will bring the threat of more widespread and potentially more intense thunderstorm development for the southeast mountains and plains. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible across the mountains and I-25 corridor this afternoon and evening. 10/31
In the hours before
Special weather statement, Jul 24, 3:32 PM MDT, 49 minutes before
Special Weather Statement National Weather Service Pueblo CO 332 PM MDT Wed Jul 24 2019 COZ065-066-242200- La Garita Mountains Above 10000 Ft CO- Saguache County East of Continental Divide below 10000 Ft CO- 332 PM MDT Wed Jul 24 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RIO GRANDE... SOUTHWESTERN SAGUACHE AND EASTERN MINERAL COUNTIES UNTIL 400 PM MDT... At 332 PM MDT, Doppler radar was tracking a strong thunderstorm 12 miles northeast of Wagon Wheel Gap, or 49 miles northwest of Alamosa, moving northeast at 5 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of northwestern Rio Grande, southwestern Saguache and eastern Mineral Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. Persons in campgrounds should consider seeking sturdy shelter until this storm passes. && LAT...LON 3774 10661 3786 10675 3795 10669 3786 10648 TIME...MOT...LOC 2132Z 209DEG 5KT 3786 10663 kam
Special weather statement, Jul 24, 4:19 PM MDT, 2 minutes before
Special Weather Statement National Weather Service Pueblo CO 419 PM MDT Wed Jul 24 2019 COZ069-070-242245- Alamosa Vicinity/Central San Luis Valley Below 8500 Ft CO- Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO- 419 PM MDT Wed Jul 24 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ALAMOSA AND SOUTHEASTERN SAGUACHE COUNTIES UNTIL 445 PM MDT... At 418 PM MDT, Doppler radar was tracking a strong thunderstorm near Moffat, or 28 miles southwest of Hayden Pass Burn Scar, moving southeast at 10 mph. Heavy rain, penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Moffat and Hooper. LAT...LON 3787 10610 3803 10600 3795 10570 3773 10584 TIME...MOT...LOC 2218Z 298DEG 7KT 3792 10598 mw
Special weather statement, Jul 24, 4:21 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Pueblo CO
421 PM MDT Wed Jul 24 2019
COZ076-081>083-242245-
Canon City Vicinity/Eastern Fremont County CO-
Pikes Peak above 11000 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-Northwestern Fremont County Above 8500Ft CO-
421 PM MDT Wed Jul 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FREMONT AND
SOUTHWESTERN TELLER COUNTIES UNTIL 445 PM MDT...
At 420 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Cripple Creek, or 25 miles west of Colorado
Springs, moving southeast at 10 mph.
Heavy rain, penny size hail and wind gusts up to 50 mph will be
possible with this storm.
Locations impacted include...
Cripple Creek and Victor.
LAT...LON 3889 10531 3878 10504 3860 10522 3871 10533
3887 10533
TIME...MOT...LOC 2220Z 310DEG 6KT 3880 10530
mwThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 6:07 PM MDT | Flash Flood Warning | PUB | Teller | 113 min |
| Jul 23, 6:18 PM MDT | Special Weather Statement | PUB | Conejos | 42 min |
| Jul 23, 7:19 PM MDT | Special Weather Statement | PUB | Teller | 26 min |
| Jul 24, 2:34 PM MDT | Flash Flood Warning | PUB | Costilla, Huerfano | 4 hr |
| Jul 24, 2:56 PM MDT | Flash Flood Watch | PUB | Alamosa, Chaffee, Costilla, Custer, Fremont, Huerfano and 3 more | 31 hr |
| Jul 24, 3:19 PM MDT | Areal Flood Advisory | PUB | Mineral, Rio Grande, Saguache | 116 min |
| Jul 24, 3:32 PM MDT | Special Weather Statement | PUB | Saguache | 28 min |
| Jul 24, 4:19 PM MDT | Special Weather Statement | PUB | Saguache | 26 min |
| Jul 24, 4:48 PM MDT | Special Weather Statement | PUB | Saguache | 27 min |
| Jul 24, 4:51 PM MDT | Special Weather Statement | PUB | Teller | 24 min |
| Jul 24, 5:20 PM MDT | Areal Flood Advisory | PUB | Fremont, Teller | 115 min |
| Jul 24, 5:46 PM MDT | Special Weather Statement | PUB | Teller | 29 min |
Nearby
Special Weather Statements in Colorado, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.